Discussions that mention demerol

Reflex Sympathetic Dystrophy (RSD) (CRPS) board


Ange, when i first started taking neuronton, it made me a zombie also, and gave me bad headaches for 2 weeks too. Eventually, the tiredness, or most of it anyway, went away also. When I increased the neurontin, I did so 100mg at a time. I still got headaches, but they weren't bad, and I didn't turn into a zombie either. I was taking 6 small doses a day for a while until I could start taking larger doses at a time. Maybe you could do what I did and gradually increase it, or ask his doc for topomax or something else that works on nerve pain. I know the neurontin sure makes a difference in my burning, it definitely helps it.

I wish you could send me your old patches too, lol, though the 200mg would knock me out for days! My med cabinet is the same, I have so many meds that I paid a fortune for that I can't use. I always ask for samples now first, and if the med helps, I'll fill the script. You ought to try that.

Didn't demerol help Joey the most? Is he still taking it? If not, why not? Or am I thinking of someone else?

Ya'll have a nice evening, I hope Joey continues to improve.

Cathy :dizzy:
Hi Everyone! :wave:

Thank you all for your wishes to Joey! To Cathy, yes, Demerol was one of Joey's favorites, mixed with the Percocets, but all of a sudden everyone was making a big thing of it being a WAY big No-No! :nono: And he's never been able to get another prescription for the Demerol....he asked his current Pain Dr at the Hospital Pain Center, and they don't 'do' Demerol, just like they don't 'do' Oxycontin! Who knows why?

Anyway, Joey's bad reaction to the Morphine has now morphed (pun!) into full blown Detox from the Big Boy Meds....he's been so sick since Sunday that now he is totally rejecting ALL pain meds, which is making it even harder, I've had to force him to take some Percocet, and that really HAS helped soften the blow....I keep telling and telling him that it's SO bad to just stop cold turkey, that he MUST wean off more gradually, and since the Percocet has always been his best Med, that we should use it now to transition! (HAMMER GUY IF WE HAD HIM!)

Today I called our PCP's office to ask for advice on helping with the Detox, but they had to tell me to call his Pain Dr since he's the prescribing Dr. I called and left a message there, and in the hours it took for him to call back, I forced Joey to take the Percocet and to eat 1/2 a turkey sandwich, and he really DID get better looking in the next couple of hours! Finally the Dr called back and talked to him, then to me, and told me he'd give him "Vanoflex" to help with the Detox. Joey looked it up in his Pill Book and we couldn't find Vanoflex but did see "Zanoflex" which is listed as a heavy duty muscle relaxant with many warnings about dizzyness and low blood pressure and drowsiness.... :eek: ...well, we decided that it was not something it sounded like he wanted to take! Especially since the Percocet is there to help buffer the process, and it works good for him!

I just spoke to Joey on the phone, and he says Hi! :wave: He wanted me to tell you all again how mind blown he is that his feet are SOOO much better! :) His pain is down SO low, especially since the last block, even despite the Detox! His feet are so amazingly normal looking now, I can't believe it! Even SKINNY looking! :eek: He's SOOOO happy to have some relief from the mind numbing pain he'd been in.....and he hopes you all can find something that works as well for you!

Now, if I can only get him to start eating better and to gain back ANY amount of the 40lbs he's lost.....and if I can stop him from obsessing about it being time to go back to work soon (Anxiety to the max!)....I'm hoping if we keep getting the weekly Clonidine Blocks and the Physical Therapy and the Anti Depressant/Anxiety, that we MAY have a chance of hammering this monster into remission! (HAMMER GUY IF WE HAD HIM!) :bouncing:

I'm telling you, CLONIDINE IS THE WONDER DRUG!! For Joey at least! :jester:

I hope you all have low pain days!

~Ange~ (DANCING MAN IF WE HAD HIM!) :cool:
I don't understand docs. They give him demerol for a long time, then just cut him off like that?! He needed to be weaned off the demerol, not cold turkey. They of all people should know that!

Ange, please tell Joey that he has a support system here that is rooting for him. He's been through so much, and now this... I agree that the percocet will help control his body as he's being weaned off. Tell him he ought to take them as usual, and then slowly cut back until he's taking a half at a time, and then skip every other dose, and so on... that might help with the withdrawl symptoms. It's never a good idea to just cut off cold turkey, in fact, it can be dangerous. We're all on many meds that tell us not to stop taking them cold turley.

I'm glad he has you Ange, not many wives would be as wonderful and supportive as you. I am so glad that his feet are looking so much better and that his pain level is low. It's about time he got relief from what he went through! Tell him that WE said to chill out about getting back to work. He needs to stay home and continue to get better for a while longer, and to take it easy for a bit longer. Going back to work too soon could only make him worse again (hammer guy if we had him). Ask him if he wants to go back to how he used to be, maybe that'll get him to understand? (hammer guy again if we had him).

I will say extra prayers for Joey while he's going through this horrid ordeal. Please let him know that we're all praying for him,

Cathy :dizzy: